MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 9MMX33CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 9MMX33CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4180933-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Investigation findings / investigation conclusions: the ¿no findings available¿ code was used in the investigation findings because the actual device has not been returned; the analysis was done based on the preliminary photo of the complaint device provided by the j&j (b)(4) affiliates.This code corresponds to the code ¿cause not established¿ code in the investigation conclusions.The photo of the complaint device that was included in the complaint file underwent review from the product analysis lab.Based on the photo, it can be observed that the device positioning unit (dpu) has several kinked areas.The introducer was noted to be in a curled condition but it cannot be determined if there is any damage on the introducer.No other anomaly or damage can be observed based on the photo of the complaint device.The reported failure to detach issue cannot be determined based on the photo.Further investigation will be performed when the device is returned for evaluation and analysis.A review of manufacturing documentation associated with this lot (k10442) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted aneurysm embolization procedure, the 9mm x 33cm presidio 18 cerecyte coil (pc418093330 / k10442) was delivered to the target position but it was reported that the coil could not be detached.The physician removed the complaint coil from the patient and switched to another coil to complete the procedure.There was no report of any patient adverse event or complication.A photo of the complaint device was included in the complaint file.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 18 march 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 12 march 2021.[additional information]: the healthcare professional reported that during the stent-assisted aneurysm embolization procedure, the 9mm x 33cm presidio 18 cerecyte coil ((b)(4)/ k10442) was delivered to the target position but it was reported that the coil could not be detached.The physician removed the complaint coil from the patient and switched to another coil to complete the procedure.There was no report of any patient adverse event or complication.On 12 march 2021, additional information was received.The information indicated that the stent-assisted aneurysm embolization procedure was targeting an aneurysm located on the middle cerebral artery (mca).The complaint coil was successfully removed from the patient still attached to the delivery system.The coil was not stretched when it was removed.The detachment attempt was made using an enpower detachment control box (dcb) and an enpower connecting cable.The same enpower dcb and connecting cable were used to detach subsequent coils.They did perform a pre-deployment electrical check.The low battery and fault lights were not seen during the case.Upon pressing the power button, all the lights including the green system ready light did become illuminated.All connections fit without the application of force.The reported event resulted in a 10-minute procedure delay.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the stent-assisted aneurysm embolization procedure, the 9mm x 33cm presidio 18 cerecyte coil (pc418093330 / k10442) was delivered to the target position but it was reported that the coil could not be detached.The physician removed the complaint coil from the patient and switched to another coil to complete the procedure.There was no report of any patient adverse event or complication.On 12 march 2021, additional information was received.The information indicated that the stent-assisted aneurysm embolization procedure was targeting an aneurysm located on the middle cerebral artery (mca).The complaint coil was successfully removed from the patient still attached to the delivery system.The coil was not stretched when it was removed.The detachment attempt was made using an enpower detachment control box (dcb) and an enpower connecting cable.The same enpower dcb and connecting cable were used to detach subsequent coils.They did perform a pre-deployment electrical check.The low battery and fault lights were not seen during the case.Upon pressing the power button, all the lights including the green system ready light did become illuminated.All connections fit without the application of force.The reported event resulted in a 10-minute procedure delay.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 9mm x 33cm presidio 18 cerecyte coil was returned contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed protruding from the introducer.No other damages nor anomalies were noted during the visual inspection.The dpu being observed protruding from the introducer is consistent with the photo that was included in the complaint.The photo of the complaint device that was included in the complaint file underwent review from the product analysis lab.Based on the photo, it can be observed that the device positioning unit (dpu) has several kinked areas.The introducer was noted to be in a curled condition but it cannot be determined if there is any damage on the introducer.No other anomaly or damage can be observed based on the photo of the complaint device.Microscopic inspection was performed.The embolic coil was observed slightly stretched and protruding from the coil introducer.The embolic coil remains attached to the resistance heating (rh) coil; the distal outer sheath of the rh coil had not been softened, an indication that the rh coil had not been heated and the detachment process was not initiated or was not successful.No other damages nor anomalies were observed.Functional evaluation: the resistance of the 9mm x 33cm presidio 18 cerecyte coil was measured with a multimeter, however, there was no resistance read, an indication that the device had a loss of electrical continuity.The 9mm x 33cm presidio 18 cerecyte coil was then connected to a lab detachment control box (dcb) dcb2000500 and a lab sample control cable.The power was turned on and the system ready light did not illuminate.A microscopic inspection was performed on the body of the device.The core wire / dpu and the hub was observed twisted.The hub was dissected to determine the damaged state of the dpu.The dpu was observed separated into two sections.The cause of the dpu being separated into two sections is not established.Based on this observed separated condition of the dpu, the electrical continuity of the pins to the rh coil was lost and as a result, the detachment process could not be successfully initiated.This confirmed the reported issue documented in the complaint that during the stent-assisted aneurysm embolization procedure, the 9mm x 33cm presidio 18 cerecyte coil was delivered to the target position but it was reported that the coil could not be detached.The physician removed the complaint coil from the patient and switched to another coil to complete the procedure using the same enpower dcb and connecting cable that were used with the complaint coil.A review of manufacturing documentation associated with this lot (k10442) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during the stent-assisted aneurysm embolization procedure targeting an aneurysm located on the middle cerebral artery (mca), the 9mm x 33cm presidio 18 cerecyte coil was delivered to the target position but it was reported that the coil could not be detached.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.The reported failure to detach issue was confirmed.There was a loss of electrical continuity to the rh coil.The instructions for use (ifu) contains the following recommendation: verify that the microcoil delivery system is fully connected, and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re sheathing the microcoil system, and replace with a new microcoil system.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of cerenovus¿ quality process all devices are manufactured, inspected, and released to approved specifications.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The observed slightly stretched condition of the embolic coil during the microscopic inspection was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined.However, it is possible that during the attempt to get the coil to detach, or during the procedural handling of the device, it was subjected to some inadvertent force that resulted in the observed slightly stretched condition.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 9mm x 33cm presidio 18 cerecyte coil left the manufacturing facility with the embolic coil in the slightly stretched state as observed during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PRESIDIO 18 CERE 9MMX33CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11448748
Report Number3008114965-2021-00091
Device Sequence Number17048481
Product Code HCG
UDI-Device Identifier00878528003212
UDI-Public00878528003212
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberPC4180933-30
Device Catalogue NumberPC418093330
Device Lot NumberK10442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/12/2021
03/18/2021
05/13/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date03/12/2021
03/18/2021
05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1